MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Model Number G51796
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a visual examination, a crack was observed approximately 124.2 cm from the distal end.The catheter was also kinked approximately 125.5 cm from the distal end.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences of catheter cracking, splitting or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a leak test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
Prior to an endoscopic procedure, the physician opened a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.The hercules balloons had a crack in the middle of the cannula there was a 1/4 inch gap.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9268383
Report Number1037905-2019-00664
Device Sequence Number1872560
Product Code KNQ
UDI-Device Identifier00827002517967
UDI-Public(01)00827002517967(17)220722(10)W4240370
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Model NumberG51796
Device Catalogue NumberHBD-W-12-13.5-15
Device Lot NumberW4240370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1